Alert archive / Iowa / River Flood Warnings in 2016

River Flood Warning 37, NWS Sioux Falls, SD

June 18, 2016Woodbury County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Jun 18, 2016, 3:19 AM CDT for Woodbury County, Iowa. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jun 18, 2016, 3:19 AM CDT (08:19 UTC)
Expired
Jun 19, 2016, 3:19 AM CDT
In force
24 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Major

County Woodbury County, IA

The radar

The Omaha radar (KOAX), 128 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Fork Ditch at Moville (WFMI4).

Action stage
1143 ft
Minor stage
1145 ft
Moderate stage
1149 ft
Major stage
1151 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

871 
WGUS43 KFSD 180819
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
319 AM CDT SAT JUN 18 2016

...The National Weather Service in Sioux Falls has issued a flood 
warning for the following rivers in Iowa...

  West Fork Little Sioux River at Moville
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC193-191219-
/O.NEW.KFSD.FL.W.0037.160618T0819Z-000000T0000Z/
/WFMI4.3.ER.160618T0614Z.160618T0800Z.000000T0000Z.NR/
319 AM CDT SAT JUN 18 2016

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The West Fork Little Sioux River at Moville.
* until further notice.
* At 03AM Saturday the stage was 19.8 feet.
* Flood stage is 15.0 feet.

&&
 
LAT...LON 4234 9613 4247 9613 4260 9602 4260 9593
          4247 9605 4234 9607

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
WFMI4    15.0   19.82 Sat 3 AM      M     19.8  Sat Jun 18
1 follow-up statement
152 
WGUS83 KFSD 181317
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
817 AM CDT SAT JUN 18 2016

...The Flood Warning is cancelled for the following rivers in Iowa...

  West Fork Little Sioux River at Moville
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC193-181347-
/O.CAN.KFSD.FL.W.0037.000000T0000Z-160618T1317Z/
/WFMI4.3.ER.160618T0614Z.160618T0830Z.160618T1220Z.NR/
817 AM CDT SAT JUN 18 2016

The Flood Warning is cancelled for
  The West Fork Little Sioux River at Moville.
* At 08AM Saturday the stage was 13.6 feet.
* Flood stage is 15.0 feet.
* Recent activity...The river rose above flood stage on Saturday June
  18.
* At stages near 15.0 feet...Flooding begins to affect fields between
  Kingsley and Moville 

&&
 
LAT...LON 4234 9613 4247 9613 4260 9602 4260 9593
          4247 9605 4234 9607

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST  TIME

LITTLE SIOUX RIVER
WFMI4    15.0   13.60 Sat 8 AM   19.9   Sat Jun 18

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 18, 12:34 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 18, 12:34 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1234 AM CDT SAT JUN 18 2016

.SHORT TERM...(This evening through Saturday)
Issued at 307 PM CDT Fri Jun 17 2016

A reinforced outflow boundary and front extends from Lake Andes
to Brookings and then into central Minnesota at 2000 UTC. Very
unstable air was located along and south of this boundary with
MLCAPEs on the latest SPC mesoanalysis from 4000-5500 J/kg. South
of the boundary the atmosphere remains capped but focused
mesoscale lift along the boundary has already resulted in a few
weak cells developing north of Highway 14. With continued
heating, surface convergence, and pooling of moisture, expect that
additional storm development will occur between 3 pm and 6 pm. The
experimental HRRR supports this scenario as does the Hi-res ARW
and NMM.

Shear is rather low - only 20 kts in the 0 to 6 km layer - so
supercells are not a threat. The extreme instability may support 1
to 1.5 inch hail during the evening. Of greater concern is the
wind. SPC mesoanalysis shows DCAPE in excess of 1500 J/kg which is
indicative of downdrafts that could support severe winds even as
outflow boundaries move away from the parent storm. The
experimental HRRR has been consistently showing wind gusts well in
excess of 50 kts with storms this evening and see no reason why
this is not possible - especially north of I-90. A bigger question
is if new convection will be able to develop along the southern
flank of any outflow boundaries given the strong cap. CAMs do show
this happening through 03Z or 04Z after which cooling at the
surface should stabilize the atmosphere enough to limit
development. So the greatest risk for severe weather will be in
southwest Minnesota and southeast South Dakota. There is also a
risk of separate development in north central Nebraska and south
central South Dakota as a weak upper wave approaches. These storms
will also pose a threat for damaging winds although less than
areas to the northeast.

Saturday looks to continue the general slow drying process, with
lingering morning scattered showers and storms decreasing from
southwest to northeast. While several models still try to generate
afternoon convection, the environment looks much less favorable
than today and will go for pops below mention levels for Saturday
afternoon. Heat and humidity levels also look just a tad more
tolerable in the different environment, so a heat advisory does
not seem needed at this time. Will keep the prospect of a mostly
sunny afternoon, with high temperatures in the upper 80s to lower
90s.

.LONG TERM...(Saturday night through Friday)
Issued at 307 PM CDT Fri Jun 17 2016

For the Saturday night through Monday, the main concern will be the
heat and chances for thunderstorms and severe weather on Sunday and
Sunday night. On Saturday night, the cap is expected to become
reestablished and do not expect any convection. However, the
strengthening low level southerly flow will keep winds above 10 mph
much of the night. The winds may will help keep the surface layer
somewhat mixed and will mean lows in the 70s across the area and
could see record high minimum temperatures.

For Sunday, all models except the GFS have slowed the progression of
the front. As mentioned in previous discussion, the prefrontal air
mass is well capped and with 925 mb temperatures at or above 30 C in
most areas, temperatures will warm well into the 90s. The winds may
turn SSW during the afternoon and this likely will keep dew points
closer to 70 instead of the mid to upper 70s of today. Nonetheless,
with temperatures in the 90s and dew points around 70, the heat
index will rise above 100 in much of southeast SD as well as
portions of southwest Minnesota and northwest Iowa.  By late
afternoon, the front will be approaching Hwy 14. While there may be
a storm near the boundary, it will mostly likely be post-frontal and
remain north of highway 14 through 00Z Monday so only care a slight
chance in the late afternoon near Huron and Brookings.  However, at
least a few storms should develop east of I-29 during the evening and
move southeast behind the front through southwestern Minnesota and
into northwestern Iowa after midnight.  The question is how far west
into South Dakota the storms will go.  The forcing for ascent
weakens and the cap remains fairly strong so while we have some
chance for storms across the entire forecast area, the best chance
really seems to be closer to I29.  As for severe weather, as with
today, instability will be very high with MLCAPEs well above 2000
J/kg and likely greater than 3000 J/kg.  Also, the post frontal
environmental has the 0-6 km bulk shear from 35-45 kts. If storms
can be rooted in the near surface layer that would support
supercells initially although cell interaction and the presence of
the front will likely mean storms become linear sometime during
Sunday night. The severe threat at this time looks to be from very
late afternoon through late evening before the boundary layer
stabilizes.  if supercells can form, large hail and damaging winds
would both be a threat.

On Monday, the front will continue to move to the south with a good
chance of showers and thunderstorms continuing across primarily from
northwestern Iowa and adjacent areas of South Dakota and Nebraska.
With the more clouds, especially south of I-90, and cooler air
moving in, high temperatures will be much cooler in the upper 70s to
lower 80s.

Because of the potential of convection to develop by 4 pm, did not
make any changes to the forecast from Monday night through Thursday.
All models agree that temperatures will be near or above
normal through Tuesday or Wednesday.  But differences continue late
in the week with the ECMWF much warmer than GFS by Thursday.  Do
show highs warming well into the 80s to around 90 by that time.
There does not appear to be any strong focus for rainfall through
Friday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1232 AM CDT Sat Jun 18 2016

MCS will continue to progress to the southeast overnight. Showers
and thunderstorms will decrease across the area, but the winds
will be slow to decrease through the night. Expect winds to
decrease through the morning hours, and become synoptically driven
once again. Hot and muggy conditions will prevail, especially
through the afternoon and evening hours on Saturday.

&&

.FSD Watches/Warnings/Advisories...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...
LONG TERM...Schumacher
AVIATION...BT
Hazardous weather outlook, Jun 17, 12:15 PM CDT, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1215 PM CDT FRI JUN 17 2016

IAZ020-031-NEZ013-014-SDZ039-054-055-060>062-065>071-181715-
PLYMOUTH-WOODBURY-DIXON-DAKOTA-KINGSBURY-MINER-LAKE-HANSON-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
1215 PM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...WEST CENTRAL IOWA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXCESSIVE HEAT WILL CONTINUE TO THE START OF THIS EVENING WITH
HEAT INDEX VALUES NEAR OR ABOVE 100. THUNDERSTORMS DEVELOPING
THIS AFTERNOON AND CONTINUING THIS EVENING MAY BE SEVERE WITH
GUSTS TO 70 MPH THE MAIN THREAT...BUT WITH SOME CHANCE OF LARGE
HAIL OR AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND NIGHT AS
A FRONT MOVES THROUGH THE AREA. STRONG TO SEVERE STORMS MAY BE
POSSIBLE.

HEAT AND HUMIDITY WILL CONTINUE THIS WEEKEND. HEAT INDEX VALUES
MAY REACH OR EXCEED 100 DEGREES SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SDZ038-052-053-058-059-063-064-181715-
BEADLE-JERAULD-SANBORN-AURORA-DAVISON-CHARLES MIX-DOUGLAS-
1215 PM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA
AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXCESSIVE HEAT WILL CONTINUE TO THE START OF THIS EVENING WITH
HEAT INDEX VALUES NEAR OR ABOVE 100. SCATTERED THUNDERSTORM
DEVELOPINGTHIS AFTERNOON OR EVENING MAY PRODUCE ISOLATED SEVERE
WEATHER INCLUDING GUSTS TO 60 MPH...LARGE HAIL OR AN ISOLATED
TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND NIGHT AS
A FRONT MOVES THROUGH THE AREA. STRONG TO SEVERE STORMS MAY BE
POSSIBLE.

HEAT AND HUMIDITY WILL CONTINUE THIS WEEKEND. HEAT INDEX VALUES
MAY REACH OR EXCEED 100 DEGREES SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

IAZ001>003-012>014-021-MNZ071-072-080-081-089-090-097-098-SDZ040-
056-181715-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-CHEROKEE-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
ROCK-BROOKINGS-MOODY-
1215 PM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS DEVELOPING THIS AFTERNOON AND CONTINUING THIS
EVENING MAY BE SEVERE WITH GUSTS TO 70 MPH THE MAIN THREAT...BUT
WITH SOME CHANCE OF LARGE HAIL OR AN ISOLATED TORNADO. HEAT INDEX
VALUES WILL CLIMB INTO THE 90S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND NIGHT AS
A FRONT MOVES THROUGH THE AREA. STRONG TO SEVERE STORMS MAY BE
POSSIBLE.

HEAT AND HUMIDITY WILL CONTINUE THIS WEEKEND. HEAT INDEX VALUES
MAY REACH OR EXCEED 100 DEGREES SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

IAZ022-032-181715-
BUENA VISTA-IDA-
1215 PM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA
AND WEST CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORM DEVELOPING THIS AFTERNOON OR EVENING MAY
PRODUCE ISOLATED SEVERE WEATHER INCLUDING GUSTS TO 60 MPH...LARGE
HAIL OR AN ISOLATED TORNADO. HEAT INDEX VALUES WILL CLIMB INTO THE
90S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND NIGHT AS
A FRONT MOVES THROUGH THE AREA. STRONG TO SEVERE STORMS MAY BE
POSSIBLE.

HEAT AND HUMIDITY WILL CONTINUE THIS WEEKEND. HEAT INDEX VALUES
MAY REACH OR EXCEED 100 DEGREES SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SDZ050-057-181715-
GREGORY-BRULE-
1215 PM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORM DEVELOPING THIS AFTERNOON OR EVENING MAY
PRODUCE ISOLATED SEVERE WEATHER INCLUDING GUSTS TO 60 MPH...LARGE
HAIL OR AN ISOLATED TORNADO. HEAT INDEX VALUES WILL CLIMB INTO THE
90S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND NIGHT AS
A FRONT MOVES THROUGH THE AREA. STRONG TO SEVERE STORMS MAY BE
POSSIBLE.

HEAT AND HUMIDITY WILL CONTINUE THIS WEEKEND. HEAT INDEX VALUES
MAY REACH OR EXCEED 100 DEGREES SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 18, 12:56 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1256 AM CDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     HARTFORD                43.62N 96.94W
06/17/2016                   MINNEHAHA          SD   PUBLIC

            LARGE TREE DOWN. REPORT AND PHOTO POSTED VIA
            SOCIAL MEDIA.

&&
Local storm report, Jun 18, 1:00 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
100 AM CDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     TSTM WND DMG     5 N LAWTON              42.55N 96.18W
06/17/2016                   WOODBURY           IA   PUBLIC

            LARGE TREE DOWN AND DAMAGE TO A BARN.

1040 PM     TSTM WND GST     SIOUX CITY              42.50N 96.39W
06/17/2016  M69 MPH          WOODBURY           IA   ASOS

            .

1028 PM     HAIL             KINGSLEY                42.59N 95.97W
06/17/2016  U1.00 INCH       PLYMOUTH           IA   TRAINED SPOTTER

            .

1013 PM     TSTM WND DMG     2 W LE MARS             42.79N 96.21W
06/17/2016                   PLYMOUTH           IA   PUBLIC

            TREES DOWN IN THE AREA.

1010 PM     TSTM WND DMG     NEWCASTLE               42.65N 96.87W
06/17/2016                   DIXON              NE   LAW ENFORCEMENT

            TREES DOWN IN THE TOWN.

0945 PM     TSTM WND DMG     5 W MERRILL             42.72N 96.35W
06/17/2016                   PLYMOUTH           IA   PUBLIC

            SHINGLES BLOWN OFF.

0942 PM     TSTM WND GST     LE MARS                 42.79N 96.17W
06/17/2016  E68 MPH          PLYMOUTH           IA   LAW ENFORCEMENT

            .

0925 PM     HAIL             PARKER                  43.40N 97.14W
06/17/2016  E1.75 INCH       TURNER             SD   LAW ENFORCEMENT

            TIME ESTIMATED BY RADAR.

0920 PM     HAIL             MENNO                   43.24N 97.58W
06/17/2016  M1.25 INCH       HUTCHINSON         SD   LAW ENFORCEMENT

            TREES DOWN AROUND TOWN.

0905 PM     TSTM WND DMG     VIBORG                  43.17N 97.08W
06/17/2016                   TURNER             SD   LAW ENFORCEMENT

            2-3 INCHES TREE BRANCHES DOWN IN VIBORG AND
            HURLEY.

0855 PM     TSTM WND DMG     HAWARDEN                43.00N 96.48W
06/17/2016                   SIOUX              IA   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS THE AREA.

0840 PM     TSTM WND DMG     ROCK VALLEY             43.20N 96.30W
06/17/2016                   SIOUX              IA   EMERGENCY MNGR

            TREE BRANCHES DOWN AND THERE WAS A POWER
            OUTAGE.

0830 PM     TSTM WND DMG     CANISTOTA               43.60N 97.29W
06/17/2016                   MCCOOK             SD   TRAINED SPOTTER

            TREES DOWN.

0830 PM     TSTM WND DMG     HARTFORD                43.62N 96.94W
06/17/2016                   MINNEHAHA          SD   PUBLIC

            LARGE TREE DOWN. REPORT AND PHOTO POSTED VIA
            SOCIAL MEDIA.

0744 PM     HAIL             SHERMAN                 43.76N 96.48W
06/17/2016  E0.75 INCH       MINNEHAHA          SD   EMERGENCY MNGR

            .

0740 PM     TSTM WND GST     GARRETSON               43.72N 96.50W
06/17/2016  E50 MPH          MINNEHAHA          SD   EMERGENCY MNGR

            .

0740 PM     FLASH FLOOD      BROOKINGS               44.31N 96.79W
06/17/2016                   BROOKINGS          SD   PUBLIC

            CAR STUCK NEAR 6TH STREET AND MAIN AVENUE.
            REPORT AND PHOTO POSTED VIA SOCIAL MEDIA.

0735 PM     TSTM WND DMG     WENTWORTH               44.00N 96.96W
06/17/2016                   LAKE               SD   EMERGENCY MNGR

            LARGE TREES DOWN.

0735 PM     TSTM WND DMG     SIOUX FALLS             43.54N 96.73W
06/17/2016                   MINNEHAHA          SD   LAW ENFORCEMENT

            SEVERAL TREES DOWN AROUND TOWN.

0728 PM     TSTM WND DMG     SPIRIT LAKE             43.42N 95.11W
06/17/2016                   DICKINSON          IA   EMERGENCY MNGR

            8-12 INCH TREE LIMB DOWN.

0724 PM     TSTM WND GST     3 NNW SIOUX FALLS       43.58N 96.75W
06/17/2016  M49 MPH          MINNEHAHA          SD   OFFICIAL NWS OBS

            .

0721 PM     HAIL             MADISON                 44.01N 97.11W
06/17/2016  E1.75 INCH       LAKE               SD   TRAINED SPOTTER

            .

0705 PM     TSTM WND DMG     1 ENE WEST OKOBOJI      43.36N 95.15W
06/17/2016                   DICKINSON          IA   EMERGENCY MNGR

            8 INCH DIAMETER TREE LIMB DOWN ON LAKESHORE
            DRIVE.

0701 PM     HAIL             BROOKINGS               44.31N 96.79W
06/17/2016  E1.00 INCH       BROOKINGS          SD   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0640 PM     TSTM WND GST     3 S LAKEFIELD           43.63N 95.17W
06/17/2016  M53 MPH          JACKSON            MN   MESONET

            .

0628 PM     TSTM WND GST     2 ENE WILDER            43.84N 95.16W
06/17/2016  E50 MPH          JACKSON            MN   NWS EMPLOYEE

            .

0612 PM     TSTM WND DMG     MOUNTAIN LAKE           43.94N 94.93W
06/17/2016                   COTTONWOOD         MN   EMERGENCY MNGR

            LARGE TREE DOWN ACROSS ROAD.

0608 PM     HAIL             2 NE SINAI              44.27N 97.01W
06/17/2016  E0.50 INCH       BROOKINGS          SD   PUBLIC

            .

0540 PM     TSTM WND DMG     TRACY                   44.24N 95.62W
06/17/2016                   LYON               MN   TRAINED SPOTTER

            LARGE TREE BLOWN DOWN.

0531 PM     TSTM WND DMG     5 NNW TRACY             44.30N 95.66W
06/17/2016                   LYON               MN   PUBLIC

            TOP OF A GRAIN ELEVATOR DAMAGED.

0520 PM     TSTM WND GST     MARSHALL                44.45N 95.79W
06/17/2016  M72 MPH          LYON               MN   PUBLIC

            .

0501 PM     TSTM WND GST     COTTONWOOD              44.61N 95.67W
06/17/2016  E50 MPH          LYON               MN   TRAINED SPOTTER

            .

0500 PM     TSTM WND GST     MINNEOTA                44.56N 95.98W
06/17/2016  E80 MPH          LYON               MN   TRAINED SPOTTER

            NUMEROUS TREES DOWN AROUND TOWN .

1030 AM     TSTM WND DMG     9 S MARCUS              42.69N 95.81W
06/17/2016                   CHEROKEE           IA   PUBLIC

            TREE DOWN ON A MACHINE SHED.

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Jun 18, 1:28 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
128 AM CDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLASH FLOOD      MADISON                 44.01N 97.11W
06/17/2016                   LAKE               SD   PUBLIC

            STREET FLOODING NEAR NORTH HARTH AVENUE.
            REPORT AND PHOTOS POSTED VIA SOCIAL MEDIA. .

&&
Local storm report, Jun 18, 2:23 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
223 AM CDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     TSTM WND GST     1 W SERGEANT BLUFF      42.40N 96.38W
06/17/2016  M59 MPH          WOODBURY           IA   ASOS

            REPORTED AT SIOUX GATEWAY AIRPORT BY ASOS.

&&

MD
Local storm report, Jun 18, 2:48 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
248 AM CDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     TSTM WND DMG     CORRECTIONVILLE         42.48N 95.78W
06/17/2016                   WOODBURY           IA   LAW ENFORCEMENT

            SEVERAL TREES BLOWN OVER BETWEEN MOVILLE AND
            CORRECTIONVILLE. ALSO REPORTS OF FLASH
            FLOODING. .

&&

MD
Local storm report, Jun 18, 2:55 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
255 AM CDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 AM     FLASH FLOOD      4 ESE MOVILLE           42.48N 96.00W
06/18/2016                   WOODBURY           IA   LAW ENFORCEMENT

            SEVERAL SPOTS ALONG 160TH AND OLD HWY 20
            WITH WATER RUNNING OVER THE ROADS OR CLOSED
            DUE TO FLASH FLOODING BETWEEN MOVILLE AND
            CORRECTIONVILLE. ROADS SLOWLY RE-OPENING.

&&

MD

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:18 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Clay, Dickinson, Lyon, O'Brien and 2 more42 min
Jun 17, 8:44 PM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux46 min
Jun 17, 9:44 PM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux46 min
Jun 17, 9:53 PM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury52 min
Jun 17, 10:14 PM CDTSevere Thunderstorm WarningFSDCherokee, Ida, Plymouth, Woodbury46 min
Jun 17, 10:41 PM CDTSevere Thunderstorm WarningFSDWoodbury49 min
Jun 17, 10:57 PM CDTSevere Thunderstorm WarningFSDCherokee, Ida, Plymouth, Woodbury37 min
Jun 17, 11:33 PM CDTFlash Flood WarningFSDCherokee, Ida, Plymouth, Woodbury6 hr
Jun 18, 3:14 AM CDTHeat AdvisoryFSDLyon, Plymouth, Sioux, Woodbury41 hr
Jun 18, 8:15 AM CDTRiver Flood WarningFSDClay, Dickinson62 hr
Jun 18, 9:26 AM CDTRiver Flood WarningFSDMonona, Woodbury29 hr
Jun 18, 9:57 AM CDTRiver Flood WarningFSDClay, Dickinson54 hr

Nearby

River Flood Warnings in Iowa, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.